MAUDE Adverse Event Report: DEPUY SYNTHES SPINE 5.5 TI CORT FIX 6X40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SYNTHES SPINE 5.5 TI CORT FIX 6X40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 186731640
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Not Applicable (3189)
Date of Event 01/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon was finally tightening the set screws in a l2-s1 percutaneous lumbar fusion when the s1 set screw on the left side of the patient would not torque out.Upon inspection, the set screw was not flush with the top of the tulip head.All set screws and the rod were removed.The left s1 screw was then removed and a new screw was inserted.Rod and set screws were then reinserted and all set screws were finally tightened to the appropriate torque.Patient consequence? :yes.Patient consequence description:increased anesthesia time.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the returned device found that the initial thread on the tulip head of the polyaxial screw had become torn.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause for the polyaxial¿s tulip head threads becoming torn cannot be positively determined.However, the observed damage suggests that inadvertently cross threading occurred between the setscrew and the tulip head threads upon insertion.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 TI CORT FIX 6X40MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7139683
Report Number1526439-2017-50124
Device Sequence Number912813
Product Code NKB
UDI-Device Identifier10705034351827
UDI-Public10705034351827
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186731640
Device Lot NumberAVHBWC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR